Worried about connection of C to a statin drug

This forum will focus on analyzing recent clinical studies of vitamin C.

Moderator: ofonorow

babs15

Worried about connection of C to a statin drug

Post Number:#1  Post by babs15 » Thu Oct 12, 2006 8:09 am

:( Hello everyone, I am new here. I have just finished reading Dr. Roizen and Dr. Mehmet Oz's website where they caution that if you are on a statin drug to lower your Vitamin E but primarily your Vitamin C consumption down to 100 mg. a day. I currently take 1000mg 2x a day plus 200 mg that it already in my multi. I had pneumonia 1 year and 7 months ago and since then I have never had a cold. I attribute this to my upping Vitamin C to this level. Has anyone out there heard of this connection of Vitamin lowering the effect of a statin drug? Thanks for any info you can give me.

Dolev
quack
quack
Posts: 795
Joined: Fri Nov 25, 2005 3:01 am

Post Number:#2  Post by Dolev » Fri Oct 13, 2006 12:16 am

Babs,

First, welcome to the forum.

If I can judge from the website you quoted, you are going to get quite an education here. I've never seen anything warning about taking vitamin C with statins, and your authors don't bring a reference. I'm sure it's total nonsense, besides being dangerous advice, probably bordering on malpractice. There are websites which will teach you a lot more about health than that one. Try doctoryourself.com and, of course, read more on vitamincfoundation.

You can search out some threads on this forum about cholesterol lowering and statin drugs, and you'll find out that the statins don't do a whole lot of good, that vitamin C itself lowers cholesterol, and a lot of other things.
Dolev

ofonorow
Ascorbate Wizard
Ascorbate Wizard
Posts: 9848
Joined: Tue Nov 22, 2005 3:16 pm
Location: Lisle, IL
Contact:

Don't worry, be happy

Post Number:#3  Post by ofonorow » Fri Oct 13, 2006 7:12 am

:( Hello everyone, I am new here. I have just finished reading Dr. Roizen and Dr. Mehmet Oz's website where they caution that if you are on a statin drug to lower your Vitamin E but primarily your Vitamin C consumption down to 100 mg. a day. I currently take 1000mg 2x a day plus 200 mg that it already in my multi. I had pneumonia 1 year and 7 months ago and since then I have never had a cold. I attribute this to my upping Vitamin C to this level. Has anyone out there heard of this connection of Vitamin lowering the effect of a statin drug? Thanks for any info you can give me.


This bad advice is based on a study by Brown, et. al. published in JAMA, around 1994 if memory serves. The end-point was "lower cholesterol" (rather than better heart health) and they looked at intimal thickenning, again, if my memory still works.

The first thing I noticed after reading the study paper in JAMA is that all the OBJECTIVE laboratory measures were BETTER in the vitamin treated group. This was not mentioned in the paper (insulin was lower, glucose was lower, etc. etc.)

But the "news" was - don't take vitamins with statins.

Later, I noticed that the study was run five years previously ??!!?? (Maybe it came out in 1999, but had been run in 1994). Why wait five years? Then I found indications that they had "dropped" large numbers of participants. So this was a very strange study, to say the least, and with all the money that supports statins, I found no reason to place much stock, yet this advice persists.
Owen R. Fonorow, Orthomolecular Naturopath

babs15

Post Number:#4  Post by babs15 » Fri Oct 13, 2006 7:44 am

:D Thank you so much dolev and Owen for your replies to my question. I feel much better now. I used to be skeptical about the use of Vitamin C but I really am a believer because I used to get sick frequently and it has really changed my life. Again, thank you and I will check out that website you recommended. b

Dolev
quack
quack
Posts: 795
Joined: Fri Nov 25, 2005 3:01 am

Post Number:#5  Post by Dolev » Sun Oct 15, 2006 7:34 am

You also may want to check out the site, http://www.thincs.org/ , about cholesterol and statin drugs. However, I must warn you that reading this site will shake your faith in what your doctors are prescribing. Knowing the truth may set you free, but it's easier to be ignorant.
Dolev


Return to “Clinical Studies”

Who is online

Users browsing this forum: No registered users and 0 guests